MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N78-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review and a complaint history review.The investigation is summarized as follows: customer data review: customer result log files were reviewed.The run which involved the discrepant result was valid and met assay specification requirements.The validity of the run met assay specification requirements, and no error codes or flags were displayed for the run controls.No abnormal amplification curves were identified, and the assay is performing as expected with correct interpretations.Different platforms have different limits of detection (lod) therefore, the results may not be reproducible.There is no indication that alinity m sars-cov-2 amp kit (list 09n78-095) lots 526394, 526395, and 526485 is performing outside of established design performance specifications based on the elements reviewed in this section.Quality data review: the device history records (dhr) review for alinity m sars-cov-2 amp kit (list 09n78-095) lots 526394, 526395, and 526485 (including the components) was performed.The manufacturing packets were reviewed to identify any issues related to the reported complaint during production of the lot components.No issues were identified.No issues were found during quality control (qc) testing.The products passed quality specifications at the time of release.Capa / non-conformance review: the capa review for alinity m sars-cov-2 amp kit (list 09n78-095) lots 526394, 526395, and 526485 (including the components) was performed to identify any records that were potentially related to the reported complaint.The search did not identify any records related to the reported issue for these lot numbers.Complaint history review: a lot specific complaint history review was performed to identify any similar complaints to the ticket being investigated, which reported discrepant results while using alinity m sars-cov-2 amp kit (list 09n78-095) lots 526394, 526395, and 526485.A product deficiency was not identified by this evaluation.Based on the results of the investigation elements, a product deficiency for alinity m sars-cov-2 amp kit (list 09n78-095) lots 526394, 526395, and 526485 was not identified.
 
Event or Problem Description
This report was previously reported in 3005248192-2022-01050, 3005248192-2022-01051 and 3005248192-2022-01052 and is being corrected to ensure one mdr is sent per run for this eua product.The customer reported 60 discrepant results for the alinity m sars-cov-2 assay on the alinity m instruments sn (b)(4).Sid (sample id) (b)(6) was run on (b)(6) 2022 and gave a positive result for sars-cov-2.When retested, a negative result was obtained.The customer's sop requires them to retest under the threshold.The customer usually retests immediately after receiving result; however, some results reported as part of this event were held in the refrigerator for 2 hours and from were held in the freezer for 6-8 hours before re-testing.Customer was unable to specify which sid's were re-tested immediately.The results were reported outside of the laboratory.According to the customer, approximately 25% of the sample size (101 samples) were pre-procedure screening.Procedures would have been re-scheduled if reported "detected." the other 75% of the sample size was comprised of employee screening including nursing home staff.Nursing home staff with results "detected" cause a major screening event of patients and employees.On 01/23/2023 it was identified that additional reports were required to be submitted as part of this event.This report is being submitted with the following mdrs: 3005248192-2022-01050, 3005248192-2022-01051, 3005248192-2022-01052, 3005248192-2023-00050, 3005248192-2023-00051, 3005248192-2023-00052, 3005248192-2023-00053, 3005248192-2023-00054, 3005248192-2023-00055, 3005248192-2023-00056, 3005248192-2023-00057, 3005248192-2023-00058, 3005248192-2023-00059, 3005248192-2023-00060, 3005248192-2023-00061, 3005248192-2023-00062, 3005248192-2023-00063, 3005248192-2023-00064, 3005248192-2023-00065, 3005248192-2023-00066, 3005248192-2023-00067, 3005248192-2023-00068, 3005248192-2023-00069, 3005248192-2023-00070, 3005248192-2023-00071, 3005248192-2023-00072, 3005248192-2023-00073, 3005248192-2023-00074, 3005248192-2023-00075, 3005248192-2023-00077, 3005248192-2023-00078, 3005248192-2023-00079, 3005248192-2023-00080, 3005248192-2023-00081.

Brand Name
ALINITY M SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 east touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 east touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 east touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key16249151
Report Number3005248192-2023-00076
Device Sequence Number17720291
Product Code QJR
UDI-Device Identifier00884999049222
UDI-Public00884999049222
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/14/2023
Device Model Number09N78-095
Device Catalogue Number09N78-95
Device Lot Number526485
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2023
Initial Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown